Archiv der Mathematik

, Volume 95, Issue 3, pp 251–256 | Cite as

Pointwise multipliers of Orlicz spaces

  • Lech MaligrandaEmail author
  • Eiichi Nakai


We show that the result on multipliers of Orlicz spaces holds in general. Namely, under the assumption that three Young functions Φ1, Φ2 and Φ, generating corresponding Orlicz spaces, satisfy the estimate \({\Phi^{-1}(u) \leq C \Phi_1^{-1}(u)\, \Phi_2^{-1}(u)}\) for all u > 0, we prove that if the pointwise product xy belongs to L Φ(μ) for all \({y \in L^{\Phi_1}(\mu)}\), then \({x \in L^{\Phi_2}(\mu)}\). The result with some restrictions either on Young functions or on the measure μ was proved by Maligranda and Persson (Indag. Math. 51 (1989), 323–338). Our result holds for any collection of three Young functions satisfying the above estimate and for an arbitrary complete σ-finite measure μ.

Mathematics Subject Classification (2000)

46E30 46B42 


Orlicz spaces Pointwise multipliers Pointwise multiplicatión 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ando T.: On products of Orlicz spaces. Math. Ann. 140, 174–186 (1960)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Calabuig J.M., Delgado O., Sánchez Pérez E. A.: Generalized perfect spaces. Indag. Math. (N.S.) 19, 359–378 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Hudzik H., Maligranda L.: Amemiya norm equals Orlicz norm in general. Indag. Math. (N.S.) 11, 573–585 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Krasnoselskiĭ M.A., Rutickiĭ Ja. B.: Convex Functions and Orlicz Spaces. Noordhoff, Groningen (1961)Google Scholar
  5. 5.
    L. Maligranda, Orlicz Spaces and Interpolation, Seminars in Mathematics 5, University of Campinas, Campinas SP 1989.Google Scholar
  6. 6.
    Maligranda L., Persson L.E.: Generalized duality of some Banach function spaces. Indag. Math. 51, 323–338 (1989)zbMATHMathSciNetGoogle Scholar
  7. 7.
    Nakai E.: Pointwise multipliers. Memoirs of the Akashi College of Technology 37, 85–94 (1995)Google Scholar
  8. 8.
    O’Neil R.: Fractional integration in Orlicz spaces. I, Trans. Amer. Math. Soc. 115, 300–328 (1965)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  1. 1.Department of MathematicsLuleå University of TechnologyLuleåSweden
  2. 2.Department of MathematicsOsaka Kyoiku UniversityKashiwara, OsakaJapan

Personalised recommendations